Viread Kidney Problems
Mar 7, 2007
I was told in a doctor's visit today to stop all my meds, basically Kaletra & Viread because of the creatinine levels in my urine. The doctor said I might have (I for got to write it down) syndrome and my kidneys might shut down. Can you tell me the name of the syndrome you can get as a side effect of Viread and also if when I stop my meds if my kidneys can go back to normal functioning or is any damage permanent?
Response from Dr. Henry
Renal dysfunction due to tenofovir is more common in persons with underlying risk for renal disease (such as high blood pressure or diabetes). The combination of Kaletra + tenofovir seems to result in increased risk. When my patients develop renal problems when on Kaletra + tenofovir containing regimen, I often would switch off the tenofovir to something like abacavir and look if any other drug dose or regimen (ie off other drugs known to cause renal problems) adjustments might be indicated. Stopping meds has its own set of problems including possibly an increased risk for renal dysfunction. Generally drug related renal dysfunction will improve when the offending drugs are stopped but that is variable and flare-ups of worsening disease can be seen when all HIV treatment is stopped. Thus your question is a very good and complex with many unanswered issues that need to be further studied. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Should I Get Tested After Sex With A Prostitute?
- Hair Loss After Handjob Worried I Have HIV
- Hairy Tongue After Giving Oral Sex What Are The Chances Of HIV
- Itchy Red Spots After Anal Sex Top Worried I Have HIV
- Painful Urination After Receptive Anal Sex Worried I Have HIV
- Stinging Pain After Blowjob Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.